MAUDE Adverse Event Report: ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP

ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP
Model Number 14679-05
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.In the absence of device returned for analysis, a conclusive cause for the reported difficulty could not be determined.Factors that contribute to mechanical jam with the vessel locator wings may include, but are not limited to, the vessel locator not placed against the surface of vessel during plunger deployment; flex-guide not held in alignment with body of device and the angle of tissue tract prior to and during depression.The subsequent treatment appears to be related to procedure circumstance.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of the right common femoral artery using a starclose se device after a right tibial balloon catheter interventional procedure using a 6f sheath.Reportedly, when the plunger was pushed, the vessel locator wings did not open.There was no resistance pushing the plunger.The device was removed and manual compression was applied to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
STARCLOSE SE VASCULAR CLOSURE SYSTEM
Common Device Name
VESSEL CLOSURE CLIP
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17192152
Report Number2024168-2023-06677
Device Sequence Number7333514
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public08717648175060
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number14679-05
Device Catalogue Number14679-05
Device Lot Number3011741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown